Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 48, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 20, 2010, 4:29 AM CDT for 4 counties in Missouri. It was in force for 6 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2010, 4:29 AM CDT (09:29 UTC)
- Expired
- Jul 20, 2010, 10:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 171 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 5:00 AM CDT | FLASH FLOOD | 1 W Powersville, MO | STATE HIGHWAY M CLOSED AT MEDICINE CREEK DUE TO FLOODING. |
| Jul 20, 5:00 AM CDT | FLASH FLOOD | 2 Ene Unionville, MO | STATE HIGHWAY Y CLOSED DUE TO FLOODING ALONG BLACKBIRD CREEK. |
| Jul 20, 5:00 AM CDT | FLASH FLOOD | 8 Ne Unionville, MO | STATE HIGHWAY 129 ALONG SHOAL CREEK NEAR MENDOTA CLOSED DUE TO FLOODING. |
| Jul 20, 5:30 AM CDT | FLASH FLOOD | 1 Ne Worthington, MO | STATE HIGHWAY H CLOSED AT ELM CREEK DUE TO FLOODING. |
| Jul 20, 6:30 AM CDT | FLASH FLOOD | 2 E Kirksville, MO | STATE HIGHWAY 11 CLOSED ALONG STEER CREEK DUE TO FLOODING. |
| Jul 20, 7:45 AM CDT | FLASH FLOOD | 3 Ne La Plata, MO | STATE HIGHWAY E CLOSED ALONG BEAR CREEK DUE TO FLOODING. |
| Jul 20, 8:33 AM CDT | HEAVY RAIN 4.53 | Kirksville, MO | |
| Jul 20, 8:33 AM CDT | HEAVY RAIN 4.65 | Milan, MO | |
| Jul 20, 8:33 AM CDT | HEAVY RAIN 4.8 | Green City, MO | |
| Jul 20, 8:33 AM CDT | HEAVY RAIN 6.01 | Livonia, MO | |
| Jul 20, 8:33 AM CDT | HEAVY RAIN 6.19 | Novinger, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
095 WGUS53 KEAX 200929 FFWEAX MOC001-171-197-211-201530- /O.NEW.KEAX.FF.W.0048.100720T0929Z-100720T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 429 AM CDT TUE JUL 20 2010 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WARNING FOR... ADAIR COUNTY IN NORTHEAST MISSOURI... PUTNAM COUNTY IN NORTH CENTRAL MISSOURI... SCHUYLER COUNTY IN NORTHEAST MISSOURI... SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI... * UNTIL 1030 AM CDT * AT 422 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING ACROSS THE WARNED AREA. EXTENSIVE FLOODING WAS REPORTED IN KIRKSVILLE. ALSO IN ADAIR COUNTY...ROUTE B ALONG HAZEL CREEK AND HIGHWAY 149 ALONG SHUTEYE CREEK WERE CLOSED DUE TO FLOODING. ADDITIONAL ROADS ARE LIKELY FLOODED THROUGHOUT THE WARNED AREA. THREE TO SIX INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA WITH ADDITIONAL HEAVY RAINFALL LIKELY THIS MORNING. THIS IS A VERY DANGEROUS FLOODING SITUATION...DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. THIS WARNING WILL REPLACE THE PREVIOUS FLASH FLOOD WARNING WHICH EXPIRES AT 430 AM. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... KIRKSVILLE...LANCASTER...MILAN...UNIONVILLE...BRASHEAR...DOWNING... GREEN CITY...GREENTOP...NOVINGER AND QUEEN CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. && LAT...LON 4060 9236 4005 9236 4004 9336 4058 9337 $$ SAW
3 follow-up statements
241 WGUS73 KEAX 201054 FFSEAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 554 AM CDT TUE JUL 20 2010 MOC001-171-197-211-201530- /O.CON.KEAX.FF.W.0048.000000T0000Z-100720T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAIR MO-SULLIVAN MO-PUTNAM MO-SCHUYLER MO- 554 AM CDT TUE JUL 20 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SCHUYLER...PUTNAM... SULLIVAN AND ADAIR COUNTIES UNTIL 1030 AM CDT... AT 545 AM CDT...TRANSPORTATION DEPARTMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING ACROSS MUCH OF THE WARNED AREA. OFFICIALS REPORT THAT 13 HIGHWAYS ARE CURRENTLY CLOSED DUE TO FLOODING. THIS INCLUDES U.S. HIGHWAY 36 ALONG FLOYD CREEK IN ADAIR COUNTY. IN SCHUYLER COUNTY...ROUTE U IS CLOSED ALONG THE FABIUS RIVER. IN PUTNAM COUNTY...HIGHWAY 129 IS CLOSED AT SHOAL CREEK AND BLACKBIRD CREEK. EXTENSIVE FLOODING WAS ALSO REPORTED IN THE CITY OF KIRKSVILLE. THE HEAVIEST RAIN IS CURRENTLY PUSHING SOUTH ALONG A MILAN TO KIRKSVILLE LINE. WHILE THE HEAVIER RAINFALL RATES WILL TAPER OFF BY 7 AM...LIGHT TO MODERATE RAINFALL WILL CONTINUE FOR ANOTHER COUPLE OF HOURS. RAINFALL AMOUNTS SO FAR ACROSS THE WARNED AREA RANGE FROM THREE TO SIX INCHES WITH HIGHER AMOUNTS LIKELY. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...KIRKSVILLE... LANCASTER...MILAN...UNIONVILLE...BRASHEAR...DOWNING...GREEN CITY... GREENTOP...NOVINGER AND QUEEN CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. && LAT...LON 4060 9236 4005 9236 4004 9336 4058 9337 $$ SAW
244 WGUS73 KEAX 201246 FFSEAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 746 AM CDT TUE JUL 20 2010 MOC001-171-197-211-201530- /O.CON.KEAX.FF.W.0048.000000T0000Z-100720T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAIR MO-SULLIVAN MO-PUTNAM MO-SCHUYLER MO- 746 AM CDT TUE JUL 20 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SCHUYLER...PUTNAM... SULLIVAN AND ADAIR COUNTIES UNTIL 1030 AM CDT... AT 729 AM CDT...TRANSPORTATION DEPARTMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING ACROSS MUCH OF THE WARNED AREA. OFFICIALS REPORT THAT 16 HIGHWAYS ARE CURRENTLY CLOSED DUE TO FLOODING. THIS INCLUDES U.S. HIGHWAY 36 ALONG FLOYD CREEK IN ADAIR COUNTY. IN SCHUYLER COUNTY...ROUTE U IS CLOSED ALONG THE FABIUS RIVER. IN PUTNAM COUNTY...HIGHWAY 129 IS CLOSED AT SHOAL CREEK AND BLACKBIRD CREEK. EXTENSIVE FLOODING WAS ALSO REPORTED IN THE CITY OF KIRKSVILLE. THE MORE SIGNIFICANT RAIN IS BEGINNING TO TAPER OFF ACROSS THE REGION. EARLY MORNING RAIN GAGE REPORTS INDICATE STORM TOTAL RAINFALL AMOUNTS RANGING FROM 3 TO 6 INCHES...WITH ISOLATED HIGHER AMOUNTS LIKELY. ADDITIONAL LIGHT SHOWERS MAY AFFECT THE REGION THIS MORNING WITH MORE THUNDERSTORMS EXPECTED LATE THIS AFTERNOON AND INTO THE EVENING HOURS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...KIRKSVILLE... LANCASTER...MILAN...UNIONVILLE...BRASHEAR...DOWNING...GREEN CITY... GREENTOP...NOVINGER AND QUEEN CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. && LAT...LON 4060 9236 4005 9236 4004 9336 4058 9337 $$ SAW
158 WGUS73 KEAX 201525 FFSEAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1025 AM CDT TUE JUL 20 2010 MOC001-171-197-211-201539- /O.EXP.KEAX.FF.W.0048.000000T0000Z-100720T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAIR MO-SULLIVAN MO-PUTNAM MO-SCHUYLER MO- 1025 AM CDT TUE JUL 20 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SCHUYLER... PUTNAM...SULLIVAN AND ADAIR COUNTIES WILL BE ALLOWED TO EXPIRE AT 1030 AM CDT... WHILE THE FLASH FLOOD WARNING HAS EXPIRED...AN AREAL FLOOD WARNING HAS BEEN ISSUED FOR THIS AREA...AND IS IN EFFECT UNTIL 10 AM WEDNESDAY. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4060 9236 4005 9236 4004 9336 4058 9337 $$ NRR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 12:29 AM CDT, 4 hours earlier.
Area forecast discussion, Jul 20, 12:29 AM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1229 AM CDT TUE JUL 20 2010
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
/348 PM CDT MON JUL 19 2010/
TONIGHT:
A VERY COMPLEX SURFACE PATTERN EXISTS ACROSS THE REGION
WITH NUMEROUS BOUNDARIES TO ACCOUNT FOR AND AN EXTREMELY UNSTABLE
AIRMASS FOR ANY BOUNDARY TO WORK WITH. THE PRIMARY FOCUS FOR
THUNDERSTORMS LATER THIS AFTERNOON/THIS EVENING IS EXPECTED TO BE
ACROSS SOUTHERN IOWA/FAR NORTHERN MISSOURI. A BAND OF MID LEVEL
CLOUDS HAS LIMITED THE AMOUNT OF INSTABILITY IN THIS AREA BUT AS THIS
CLOUD AREA MOVES TO THE EAST DESTABILIZATION WILL LEAD TO EXTREME
INSTABILITY ON THE ORDER OF 3000 TO 4000 J/KG. THIS INSTABILITY WILL
OCCUR IN A REGION OF STRONGER UPPER LEVEL WINDS AND AS A RESULT
SHEAR WILL BE ENOUGH THAT SHOULD STORMS DEVELOP THEY WILL LIKELY
QUICKLY BECOME SEVERE WITH SUPERCELLS THE PRIMARY CONVECTIVE MODE
INITIALLY. THE STORMS WILL EVENTUALLY EVOLVE INTO A CONVECTIVE
COMPLEX AND TRACK TO THE EAST-SOUTHEAST ACROSS SOUTHERN IOWA/NORTHERN
MISSOURI. CONFIDENCE IS STILL SOMEWHAT LOW REGARDING THIS SCENARIO AS
THERE ARE SEVERAL NEGATIVES INCLUDING HOW RAPID A RECOVERY CAN BE
ACHIEVED.
TUESDAY:
CONTINUED THE HEAT HEADLINES AS IS THROUGH TUESDAY EVENING. THE
OUTFLOW BOUNDARY THAT PUSHED THROUGH CENTRAL MISSOURI THIS AFTERNOON
KEPT TEMPERATURES IN CHECK AND WITH THE MID LEVEL CLOUD DECK MOVING
OVER MUCH OF THE AREA THAT WAS IN THE HEAT ADVISORY MAY NOT HAVE SEEN
THE EXCESSIVE HEAT. IT APPEARS ANOTHER CONVECTIVE COMPLEX WILL MOVE
THROUGH OUR NORTHERN/EASTERN ZONES SPREADING ANOTHER OUTFLOW
BOUNDARY SOUTHWARD SIMILAR TO MONDAY. CONFIDENCE IN THIS IS STILL
FAIRLY LOW AND GIVEN THE ABUNDANT MOISTURE IN THE REGION AND VERY
WARM TEMPERATURES LIKELY FEEL THAT AT THIS TIME A CONTINUATION OF THE
HEAT HEADLINES AS IS WAS THE MOST LIKELY SCENARIO. THAT SAID...THE
METRO AREA WILL CONTINUE TO SEE AFTERNOON HEAT INDEX VALUES CLIMBING
TO AROUND 110 WITH SLIGHTLY COOLER VALUES FURTHER NORTH. THUNDERSTORM
CHANCES WILL INCREASE DURING THE DAY FOR AREAS GENERALLY NORTH OF THE
MISSOURI RIVER...WHICH THROWS ANOTHER WRINKLE INTO HOW FAR NORTH THE
HEAT WILL MAKE IT TOMORROW. GIVEN THE INSTABILITY AND SHEAR FOR
STORMS TO WORK WITH THERE IS A POSSIBILITY FOR SEVERE STORMS AS WELL.
WEDNESDAY:
THE PATTERN REMAINS SIMILAR INTO THE MIDDLE OF THE WEEK. WITH
CONVECTIVE CHANCES LIKELY TO CONTINUE INTO THE AFTERNOON ALONG A SLOW
MOVING BOUNDARY. CONFIDENCE IN CARRYING THE HEAT HEADLINES INTO
WEDNESDAY IS FAIRLY LOW. WILL LET SUBSEQUENT SHIFTS ASSESS THE NEED
FOR ANY CONTINUATION. REGARDING CONVECTION...THE EXTREMELY UNSTABLE
AIRMASS WILL PERSIST WITH SHEAR SUPPORTIVE OF THE POSSIBILITY OF
SEVERE STORMS.
THURSDAY-MONDAY:
SIGNIFICANT LEE TROUGHING OVER THE CENTRAL PLAINS IS EXPECTED TO
OCCUR ON THURSDAY...COINCIDENT WITH A 597DM RIDGE OVER THE SERN US.
THIS SHOULD EFFECTIVELY PLACE THE ENTIRE CWA WELL INTO THE WARM
SECTOR WITH MCS ACTIVITY SHIFTING WELL NORTH OF THE REGION.
THUS...CONFIDENCE IS HIGHEST ON DAY 4 OF A GENERALLY DRY/CAPPED DAY
WITH VERY HOT AND HUMID CONDITIONS PREVAILING.
THEREAFTER...A NORTHERN STREAM WAVE PROGRESSING THROUGH THE UPPER
MIDWEST WILL HELP FORCE THE BELT OF WEST/NORTHWEST MID LEVEL FLOW TO
LOWER LATITUDES...DRIVING A WEAK SURFACE TROUGH TOWARD THE SOUTHEAST
AND INTO THE CWA. SHOWER/STORM CHANCES WILL INCREASE WITH THIS
FEATURE DURING THE FRIDAY THROUGH EARLY SATURDAY TIME FRAME...WITH
SOME RELIEF EXPECTED SATURDAY. HOWEVER...AN EXPECTED STALLING AND
GRADUAL NORTHWARD RETURN OF THIS BOUNDARY WILL LIKELY RESULT IN A
VERY DIRTY UPPER RIDGE WITH CHAOTIC FLOW DEVELOPING OVER THE REGION
FOR SUNDAY INTO TUESDAY. WILL FAVOR NEAR NORMAL TEMPERATURES IN THE
ABSENCE OF ANY HEIGHT ANOMALIES...WITH WIDELY SCATTERED SHOWERS AND
STORMS EXPECTED ALONG THE REMNANT SYNOPTIC BOUNDARY.
BOOKBINDER
&&
.AVIATION...
FOR THE 06Z TAFS...WILL HAVE TO KEEP AN EYE ON THE EVOLUTION OF
THUNDERSTORMS ACROSS NEBRASKA AND NORTHWEST KANSAS. FRONTAL BOUNDARY
NEAR KSTJ AT THIS TIME IS EXPECTED TO LIFT A LITTLE FURTHER TO THE
NORTH OVERNIGHT...WITH THUNDERSTORMS EXPECTED TO CONTINUE TO DEVELOP
ALONG AND TO THE NORTH OF THIS BOUNDARY. HOWEVER...WILL HAVE TO
WATCH ANY EFFECTS OF THIS CONVECTION KEEPING THE FRONT FROM BEING
ABLE TO MOVE MUCH TO THE NORTH...SO WILL HAVE TO KEEP AN EYE ON KSTJ
FOR CONVECTION ARRIVING EARLIER THAN CURRENTLY ANTICIPATED. FOR THIS
AFTERNOON...FRONT SHOULD START TO MOVE SOUTH WITH MORE CONVECTION
ALONG IT. AT THIS TIME WILL JUST INDICATED THE CONVECTION POTENTIAL
WITH A VCTS UNTIL TIMING BECOMES CLEARER.
PC
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR MOZ011>014-020>023-
030>033-038>040-046.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT TUESDAY FOR
MOZ028-029-037-043>045-053-054.
KS...HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR KSZ025-102.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT TUESDAY FOR KSZ057-060-
103>105.
&&Hazardous weather outlook, Jul 19, 5:48 PM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 548 PM CDT MON JUL 19 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-202300- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 548 PM CDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT HEAT INDICES WILL CONTINUE FROM THE 100 TO 110 DEGREE RANGE THROUGH EARLY EVENING FROM AREAS SOUTH OF A LINE FROM ST JOSEPH TO CHILLICOTHE TO BOONVILLE. A FEW THUNDERSTORMS MAY DEVELOP THIS EVENING ACROSS NORTHERN MISSOURI OR SOUTHERN IOWA...GENERALLY NORTH OF A LINE FROM MOUND CITY MISSOURI TO CHILLICOTHE TO MOBERLY. THE MAIN THREATS FROM THESE STORMS INITIALLY WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE STORMS MAY FORM INTO A THUNDERSTORM COMPLEX AND TRACK EAST SOUTHEAST LATE THIS EVENING AND TONIGHT. THE MAIN HAZARDS WITH THIS COMPLEX WILL BE FROM DAMAGING WINDS. ADDITIONALLY ANY THUNDERSTORM WILL BE ABLE TO PRODUCE EXTREMELY HEAVY RAINS...WHICH MAY LEAD TO LOCALIZED FLOODING. THE MOST LIKELY AREAS TO SEE SEVERE THUNDERSTORMS WILL BE FAR NORTHERN MISSOURI THIS AFTERNOON AND EVENING AND THEN GENERALLY ALONG AND NORTH OF A LINE FROM ST. JOSEPH TO MOBERLY LATE THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AND WEDNESDAY AS A WEAK FRONT IS EXPECTED TO BE SITTING ACROSS AREAS FROM KANSAS CITY TO MACON...WITH STORMS POSSIBLE ALONG AND TO THE NORTH OF THIS FRONT. BY THURSDAY...THE FRONT IS EXPECTED TO LIFT BACK NORTH INTO IOWA WITH MORE HEAT AND HIGH HUMIDITY VALUES...WHICH MAY LEAD TO ADDITIONAL ADVISORIES OR WARNINGS. THE MAIN THREATS FROM ANY STORMS WILL BE DAMAGING WINDS...HAIL AND TORRENTIAL RAINFALL. SOME RELIEF FROM THE HEAT MAY OCCUR BY NEXT WEEKEND AS MORE THUNDERSTORM ACTIVITY MAY AGAIN RETURN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING MAINLY IN NORTHERN MISSOURI...NORTH OF A LINE FROM ST JOSEPH TO FAYETTE.
In the hours before
Local storm report, Jul 20, 2:25 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
225 AM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM FLASH FLOOD KIRKSVILLE 40.20N 92.58W
07/20/2010 ADAIR MO EMERGENCY MNGR
NUMEROUS ROADS IMPASSABLE DUE TO FLOODED IN KIRKSVILLE.
ONE REPORT OF A CAR SUBMERGED IN TOWN.
&&
DDEROCHELocal storm report, Jul 20, 2:52 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
252 AM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 10 NE ATLANTA 40.00N 92.35W
07/20/2010 MACON MO LAW ENFORCEMENT
2 FIFTH WHEEL CAMPERS DESTOYED, A GARAGE DOOR BLOWN OUT,
AND A 1 FT DIAMETER TREE KNOCKED DOWN.
&&
DDEROCHESpecial weather statement, Jul 20, 3:03 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
303 AM CDT TUE JUL 20 2010
MOZ001-200830-
ATCHISON MO-
303 AM CDT TUE JUL 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON COUNTY UNTIL 330 AM
CDT...
AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RIVERTON TO 6 MILES
SOUTH OF NEBRASKA CITY TO 13 MILES NORTHWEST OF AUBURN...AND MOVING
SOUTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
TARKIO...ROCKPORT...FAIRFAX...WATSON...PHELPS CITY AND WESTBORO.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4059 9533 4050 9522 4049 9522 4031 9533
4028 9557 4030 9558 4031 9565 4035 9562
4048 9570 4056 9567 4053 9568 4052 9569
4053 9575 4054 9577 4059 9577
TIME...MOT...LOC 0803Z 306DEG 39KT 4067 9557 4056 9577
4049 9596
21Special weather statement, Jul 20, 3:27 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
327 AM CDT TUE JUL 20 2010
MOZ001-002-011-200900-
ATCHISON MO-HOLT MO-NODAWAY MO-
327 AM CDT TUE JUL 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON...WESTERN NODAWAY AND
NORTHERN HOLT COUNTIES UNTIL 400 AM CDT...
AT 322 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
COIN TO TARKIO TO ROCKPORT TO 6 MILES SOUTH OF PERU...AND MOVING
SOUTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
FAIRFAX...BURLINGTON JUNCTION...CRAIG...HOPKINS...SKIDMORE...
ELMO...CLEARMONT...CORNING...QUITMAN AND PICKERING.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4058 9482 4048 9478 4025 9497 4008 9539
4011 9540 4017 9546 4023 9548 4025 9553
4030 9558 4031 9565 4035 9562 4048 9570
4056 9567 4053 9568 4052 9569 4053 9576
4059 9577
TIME...MOT...LOC 0827Z 304DEG 39KT 4057 9524 4048 9534
4041 9548 4037 9563
21Local storm report, Jul 20, 3:47 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
347 AM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 AM FLASH FLOOD 3 E LA PLATA 40.03N 92.43W
07/20/2010 MACON MO LAW ENFORCEMENT
9-12 INCHES OF WATER FLOWING OVER STATE RD 156
&&
DDEROCHESpecial weather statement, Jul 20, 4:01 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
401 AM CDT TUE JUL 20 2010
KSZ102-MOZ002>005-011>014-020-021-200945-
ANDREW MO-BUCHANAN MO-CLINTON MO-DAVIESS MO-DE KALB MO-DONIPHAN
KS-GENTRY MO-HARRISON MO-HOLT MO-NODAWAY MO-WORTH MO-
401 AM CDT TUE JUL 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR NODAWAY...HARRISON...GENTRY...
HOLT...NORTHWESTERN DAVIESS...NORTHERN BUCHANAN...NORTHWESTERN
CLINTON...DEKALB...ANDREW...WORTH AND DONIPHAN COUNTIES UNTIL 445 AM
CDT...
AT 355 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
HOPKINS TO MARYVILLE TO 6 MILES EAST OF MAITLAND TO WHITE CLOUD...AND
MOVING SOUTHEAST AT 50 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HIGHLAND...STANBERRY...TROY...SAVANNAH...WATHENA...ALBANY...COUNTRY
CLUB VILLA...ELWOOD...ST. JOSEPH...MAYSVILLE...BETHANY...FOREST
CITY...RAVENWOOD...OREGON...FILLMORE...DENTON...GRANT CITY...
AMAZONIA...KING CITY AND UNION STAR.
LAT...LON 4058 9382 4026 9384 3994 9404 3980 9428
3962 9484 3965 9534 4000 9531 4004 9541
4011 9540 4015 9544 4029 9514 4043 9495
4058 9489
TIME...MOT...LOC 0901Z 305DEG 44KT 4050 9464 4031 9475
4017 9488 3999 9524
21The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:24 PM CDT | Special Weather Statement | EAX | Schuyler | 51 min |
| Jul 19, 8:42 PM CDT | Special Weather Statement | EAX | Mercer | 48 min |
| Jul 19, 8:51 PM CDT | Tornado Warning | EAX | Mercer, Putnam | 39 min |
| Jul 19, 8:58 PM CDT | Special Weather Statement | EAX | Putnam, Schuyler | 47 min |
| Jul 19, 9:23 PM CDT | Tornado Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 37 min |
| Jul 19, 9:26 PM CDT | Tornado Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 34 min |
| Jul 19, 9:42 PM CDT | Areal Flood Advisory | EAX | Adair, Grundy, Mercer, Putnam, Schuyler, Sullivan | 6 hr |
| Jul 19, 9:57 PM CDT | Tornado Warning | EAX | Grundy, Linn, Mercer, Sullivan | 33 min |
| Jul 19, 10:05 PM CDT | Special Weather Statement | EAX | Adair | 40 min |
| Jul 19, 10:26 PM CDT | Flash Flood Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 6 hr |
| Jul 19, 10:29 PM CDT | Tornado Warning | EAX | Linn, Sullivan | 46 min |
| Jul 19, 11:08 PM CDT | Tornado Warning | EAX | Adair, Linn, Macon, Sullivan | 37 min |
| Jul 19, 11:31 PM CDT | Special Weather Statement | EAX | Adair | 44 min |
| Jul 19, 11:48 PM CDT | Special Weather Statement | EAX | Adair | 42 min |
| Jul 19, 11:53 PM CDT | Tornado Warning | EAX | Adair, Linn, Macon, Sullivan | 37 min |
| Jul 20, 12:20 AM CDT | Flash Flood Warning | EAX | Macon | 10 hr |
| Jul 20, 12:25 AM CDT | Tornado Warning | EAX | Macon | 35 min |
| Jul 20, 12:39 AM CDT | Tornado Warning | EAX | Adair | 36 min |
| Jul 20, 12:43 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 4 days |
| Jul 20, 12:58 AM CDT | Special Weather Statement | EAX | Macon | 32 min |
| Jul 20, 1:12 AM CDT | Special Weather Statement | EAX | Adair | 33 min |
| Jul 20, 1:21 AM CDT | Special Weather Statement | EAX | Putnam | 24 min |
| Jul 20, 1:22 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 23 min |
| Jul 20, 1:41 AM CDT | Severe Thunderstorm Warning | EAX | Macon | 34 min |
| Jul 20, 1:54 AM CDT | Special Weather Statement | EAX | Putnam | 36 min |
| Jul 20, 2:29 AM CDT | River Flood Warning | EAX | Chariton, Macon | 6 days |
| Jul 20, 3:03 AM CDT | Special Weather Statement | EAX | Atchison | 27 min |
| Jul 20, 3:27 AM CDT | Special Weather Statement | EAX | Atchison, Nodaway | 33 min |
| Jul 20, 3:35 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 25 min |
| Jul 20, 3:59 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 26 hr |
| Jul 20, 4:01 AM CDT | Special Weather Statement | EAX | Andrew, Buchanan, DeKalb, Gentry, Harrison, Holt and 2 more | 44 min |
| Jul 20, 4:35 AM CDT | Special Weather Statement | EAX | Daviess, Grundy, Harrison, Mercer | 40 min |
| Jul 20, 4:41 AM CDT | Special Weather Statement | EAX | Buchanan, Caldwell, Clinton, Daviess, DeKalb, Platte | 49 min |
| Jul 20, 4:49 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Linn, Mercer, Putnam and 1 more | 41 min |
| Jul 20, 5:11 AM CDT | Special Weather Statement | EAX | Caldwell, Carroll, Clay, Clinton, Livingston, Platte and 1 more | 49 min |
| Jul 20, 5:16 AM CDT | Flash Flood Warning | EAX | Mercer | 5 hr |
| Jul 20, 5:27 AM CDT | Special Weather Statement | EAX | Adair, Linn, Macon, Sullivan | 33 min |
| Jul 20, 5:57 AM CDT | Special Weather Statement | EAX | Carroll, Chariton, Lafayette, Linn, Macon, Randolph and 2 more | 48 min |
| Jul 20, 6:20 AM CDT | Areal Flood Advisory | EAX | Randolph | 4 hr |
| Jul 20, 6:35 AM CDT | Special Weather Statement | EAX | Cooper, Howard, Pettis | 40 min |
| Jul 20, 7:16 AM CDT | Special Weather Statement | EAX | Cooper, Pettis | 29 min |
| Jul 20, 7:21 AM CDT | Areal Flood Advisory | EAX | Howard | 3 hr |
| Jul 20, 9:53 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 7 days |
| Jul 20, 9:53 AM CDT | River Flood Warning | EAX | Cooper, Howard | 8 days |
| Jul 20, 10:05 AM CDT | Areal Flood Warning | EAX | Adair, Chariton, Grundy, Howard, Linn, Macon and 5 more | 47 hr |
| Jul 20, 12:07 PM CDT | River Flood Warning | EAX | Howard | 16 hr |
| Jul 20, 3:45 PM CDT | Special Weather Statement | EAX | Buchanan | 45 min |
| Jul 20, 4:09 PM CDT | Special Weather Statement | EAX | Clay, Platte | 51 min |
| Jul 20, 4:14 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte | 31 min |
| Jul 20, 4:23 PM CDT | Flash Flood Warning | EAX | Clay, Platte | 6 hr |
| Jul 20, 4:37 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Ray | 23 min |
| Jul 20, 4:42 PM CDT | Special Weather Statement | EAX | Jackson | 48 min |
| Jul 20, 5:07 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Lafayette, Platte, Ray | 6 hr |
| Jul 20, 5:18 PM CDT | Special Weather Statement | EAX | Jackson | 42 min |
| Jul 20, 5:49 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 26 min |
| Jul 20, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 45 min |
| Jul 20, 6:04 PM CDT | Flash Flood Warning | EAX | Cass, Jackson, Johnson, Lafayette | 6 hr |
| Jul 20, 6:10 PM CDT | Special Weather Statement | EAX | Bates, Henry | 50 min |
| Jul 20, 6:30 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 45 min |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.